Case of secondary tics associated with olanzapine in an adult

Eric W. Mills, Lindsay S. Shaffer, Fernando S. Goes, Akira Sawa, Frederick C. Nucifora

Research output: Contribution to journalArticlepeer-review

Abstract

Atypical antipsychotic medications, such as risperidone, aripiprazole, and olanzapine, have utility in treating motor tics, particularly in Tourette syndrome. In rare cases, atypical antipsychotic medications have been associated with adult-onset motor tics. Such adverse drug reactions have been documented in response to quetiapine, aripiprazole, and amisulpride. Here, we report, to our knowledge, the first case of adult-onset motor tics related to olanzapine administration.

Original languageEnglish (US)
Article number150
JournalFrontiers in Psychiatry
Volume8
Issue numberAUG
DOIs
StatePublished - Aug 15 2017

Keywords

  • Atypical antipsychotic
  • Neuroleptic
  • Olanzapine
  • Schizophrenia
  • Tics

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint

Dive into the research topics of 'Case of secondary tics associated with olanzapine in an adult'. Together they form a unique fingerprint.

Cite this